ETHICON INC. EB EXC GRN 30IN 1 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Model Number |
X425H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
10/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number rbbbtt and no non-conformances related to the reported complaint condition were identified.Summary: two pictures were received for evaluation.As per the visual inspection of the pictures it was observed a wound with ethibond product apparently broken; however, no conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.Attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed (interrupted or continuous)? how was the suture initially tied (square knot or multiple knots one end)? were there any intra-op complications during c-section? was the suture reprocessed (ie.Re-sterilized) before use? did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? please specify.What was a cause of protruding bowel and how was it fixed? details of the second procedure/re-operation? what tissue dehisced? what was used for re-suturing? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
Event or Problem Description
It was reported that the patient underwent a c-section on (b)(6) 2021 and the suture was used to close the fascia.It was also reported that the doctor saw the patient sitting in the lotus yoga position when she did her rounds on the 7th or 8th of (b)(6).The patient was told do not to sit like that, because it puts tension on the wound.In addition, the doctor noticed that the patient was also jumping in and out of the hospital bed, being overly busy, and not resting.As per doctor, the patient is bipolar.The next day, the patient again was sitting in the lotus position.This time the patient was not told to refrain from sitting in the lotus position.The doctor opined that she could not understand why the patient would sit that way after a surgical procedure, and how it could not be painful or uncomfortable.The patient was returned to operating room on (b)(6) 2021 as wound was open.The anesthetist insisted on 6 hours wait before going to operating room because the patient had a meal.Upon opening the patient to assess if there was damaged and to close the wound, the knots were intact but the suture was found cut/broken in half.The wound was re-closed and the patient seems fine.The patient will be evaluated if can go home on (b)(6) 2021.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/29/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: visual analysis of the returned product revealed that two used sutures pieces of product code x425 were received for evaluation.Upon visual inspection of the returned sample, the sutures pieces were observed with damage, body fluids at the surface and the ends were observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.Due to the condition of the sample received functional test cannot be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure 39, 80kg, 24.7 what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal how was the suture placed (interrupted or continuous)? continuous how was the suture initially tied (square knot or multiple knots one end)? multiple both ends were there any intra-op complications during c-section? none.Was the suture reprocessed (ie.Re-sterilized) before use? no.Did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? please specify.No.What was a cause of protruding bowel and how was it fixed? broken stitch.Details of the second procedure/re-operation? what tissue dehisced? no.What was used for re-suturing? the same suture.Used the same code of suture, not physically the same suture which broke and was taken out.Other relevant patient comorbidities/concomitant medications? none.What is physician¿s opinion as to the etiology of or contributing factors to this event? patient was very active, sit with legs crossed, up less than 24 hr.What is the patient¿s current status? healthy.